Discoloration Post Ambulatory Phlembectomy on left foot. Will this go away with time, its been a year or can laser help? (Photo)

I had an ambulatory phlembectomy june 2013 & still have discoloration, redness, grayish purplish color underneath the skin up by my ankle and center of the foot. Will this go away with time? Is there an infection? underlying cause? due to trama? laser help remove discoloration? or is staining?

Doctor Answers (2)

Microphlebectomy and hyperpigmentation

+1
I agree with previous physician that it is doubtful that you have this hyperpigmentation. You did not specify where you had microphlebectomy (ankle, foot, medial or lateral leg ...). Unless microphlebectomy was done on the ffot, it is not likley at all that you would have a bruise there after the procedure which would result in hyperpigmentation. 

What you do have is red purple discoloration of the toes and this is common in sympathetic disorders or disorders of sympathetic dysfunction like hyperhidrosis or Raynaud's - read the book about Raynaud's on the link below. 


Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Doubt that these foot findings are due to ambulatory phlebotomy.

+1
I doubt that these color changes are due to the ambulatory phlebectomy.  You have reddish discoloration of both feet and this would suggest something called Raynaud's.  It would be unlikely for these color changes to occur following an ambulatory phlebectomy. You may want to have a vascular surgeon or vein specialist look at your feet.

John Landi, MD
Naples General Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.